MAUDE Adverse Event Report: STRYKER GMBH 4.5MM PERIPHERAL SCREW - 24MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH 4.5MM PERIPHERAL SCREW - 24MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5572-4524
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Hematoma (1884); Injury (2348)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device retained by the hospital.
 
Event or Problem Description
It was reported that the patient's left shoulder was revised due to implant loosening.Due to the presence of a hematoma, the surgeon reported that trauma had to be a factor.The patient's entire shoulder construct except for the humeral stem was revised.Rep reported that no further information is available.
 
Event or Problem Description
It was reported that the patient's left shoulder was revised due to implant loosening.Due to the presence of a hematoma, the surgeon reported that trauma had to be a factor.The patient's entire shoulder construct except for the humeral stem was revised.Rep reported that no further information is available.Additionally reported: the patient had a couple of falling events.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The event description states that the surgeon found the presence of hematomas, following a patient fall.This kind of event is classified as a patient misuse.Indeed, a total joint replacement is not supposed to withstand loads such as the ones caused by a fall or similar events, as pointed out in the "patient information" section of the instructions for use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
4.5MM PERIPHERAL SCREW - 24MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9727814
Report Number0008031020-2020-00495
Device Sequence Number19564983
Product Code KWS
UDI-Device Identifier07613327098730
UDI-Public07613327098730
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2024
Device Model Number5572-4524
Device Catalogue Number5572-4524
Device Lot Number56734K
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight83